Alert archive / Colorado / Frost Advisories in 2014

Frost Advisory 8, NWS Pueblo, CO

October 13, 20149 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Oct 13, 2014, 9:16 AM MDT for 9 counties in Colorado. It took effect at Oct 14, 2014, 12:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2014, 9:16 AM MDT (15:16 UTC)
In effect from
Oct 14, 2014, 12:00 AM MDT
Expired
Oct 14, 2014, 8:00 AM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 3.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WWUS75 KPUB 131516
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
916 AM MDT MON OCT 13 2014

COZ085>089-093>098-132330-
/O.NEW.KPUB.FR.Y.0008.141014T0600Z-141014T1400Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...
EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
916 AM MDT MON OCT 13 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY. 

* LOCATION...MOST OF THE SOUTHEAST PLAINS OF COLORADO.

* TEMPERATURE...30 TO 35. SOME UPPER 20S LIKELY IN NORMALLY COLDER
  AREAS.

* IMPACT...SENSITIVE PLANTS OUTDOORS WILL LIKELY BE KILLED IF LEFT
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HODANISH
4 follow-up statements
578 
WWUS75 KPUB 132042
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
242 PM MDT MON OCT 13 2014

COZ085>089-093>098-140500-
/O.CON.KPUB.FR.Y.0008.141014T0600Z-141014T1400Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...
EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
242 PM MDT MON OCT 13 2014

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT TUESDAY...

* LOCATION...MOST OF THE SOUTHEAST PLAINS OF COLORADO.

* TEMPERATURE...30 TO 35. SOME UPPER 20S LIKELY IN NORMALLY 
  COLDER AREAS. 

* IMPACT...SENSITIVE PLANTS OUTDOORS WILL LIKELY BE KILLED IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
860 
WWUS75 KPUB 140409
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1009 PM MDT MON OCT 13 2014

COZ085>089-093>098-141200-
/O.CON.KPUB.FR.Y.0008.141014T0600Z-141014T1400Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...
EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
1009 PM MDT MON OCT 13 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT TUESDAY...

* LOCATION...THE SOUTHEAST COLORADO PLAINS.

* TEMPERATURE...30 TO 35...EXCEPT UPPER 20S IN USUALLY COLDER
  SPOTS.

* IMPACT...TENDER PLANTS COULD BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. TENDER PLANTS
COULD BE KILLED OR DAMAGED IF NOT PROTECTED. COVER OR BRING
INDOORS ANY PLANTS YOU WISH TO PRESERVE.

&&

$$
352 
WWUS75 KPUB 140947
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
347 AM MDT TUE OCT 14 2014

COZ085>089-093>098-141400-
/O.CON.KPUB.FR.Y.0008.000000T0000Z-141014T1400Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...
EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
347 AM MDT TUE OCT 14 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* LOCATION...THE SOUTHEAST COLORADO PLAINS.

* TEMPERATURE...30 TO 35.

* IMPACT...TENDER PLANTS COULD BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. TENDER PLANTS
COULD BE KILLED OR DAMAGED IF NOT PROTECTED. COVER OR BRING
INDOORS ANY PLANTS YOU WISH TO PRESERVE.

&&

$$
749 
WWUS75 KPUB 141346
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
746 AM MDT TUE OCT 14 2014

COZ085>089-093>098-141500-
/O.EXP.KPUB.FR.Y.0008.000000T0000Z-141014T1400Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...
EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
746 AM MDT TUE OCT 14 2014

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING...

TEMPERATURES IN THE LOW TO MID 30S ACROSS THE SOUTHEASTERN PLAINS
AT THIS TIME WILL WARM THROUGH THE 30S AND 40S THROUGH THE REST
OF THE MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 13, 3:45 AM MDT, 5 hours 31 minutes earlier.

Area forecast discussion, Oct 13, 3:45 AM MDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
345 AM MDT MON OCT 13 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM MDT MON OCT 13 2014

THE UPR LEVEL TROF THAT MOVED ACRS THE STATE ON SUNDAY WL CONTINUE
TO MOVE EASTWARD AND AWAY FROM THE AREA TODAY. DRIER AIR WL BE IN
PLACE TODAY.  THERE COULD BE A FEW MORNING SHOWERS OVR THE CENTRAL
CO MTNS...OTHERWISE DRY WEATHER IS EXPECTED.  N TO NW FLOW WL REMAIN
OVR THE AREA AND WL RESULT IN BREEZY TO WINDY CONDITIONS OVR THE
SERN CO PLAINS THRU THE AFTERNOON HOURS. HIGH TEMPS TODAY WL BE
NEARLY 10 DEGREES BELOW AVERAGE...WITH LOWER ELEVATION READINGS
MOSTLY IN THE MID 50S TO LOWER 60S.

TONIGHT AN UPR RIDGE WL MOVE OVR THE STATE AND THE WINDS WL DECREASE
AND SKIES WL BE MOSTLY CLEAR.  SOME TEMPS OVER PORTIONS OF THE
SOUTHEAST PLAINS MAY DROP TO AROUND FREEZING TONIGHT. AT THIS TIME
IT LOOKS LIKE THIS MAY OCCUR MAINLY IN LOCATIONS FROM ALONG THE
ARKANSAS RIVER VALLEY AND NORTHWARD. FOR NOW WL JUST PUT SOME PATCHY
FROST IN THE FORECAST IN THOSE AREAS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 345 AM MDT MON OCT 13 2014

...NEAR RECORD WARMTH POSSIBLE WEDNESDAY...

TUESDAY-WEDNESDAY...GENERALLY WEAK WEST TO NORTHWEST FLOW ALOFT
PROGGED ACROSS THE AREA ON TUESDAY BECOMES MORE WESTERLY AND
INCREASES THROUGH THE DAY WEDNESDAY...AS A HIGH AMPLITUDE UPPER
RIDGE BUILDING ACROSS THE GREAT BASIN AND INTO WESTERN COLORADO
FLATTENS ACROSS THE STATE AS SHORT WAVE ENERGY MOVING ACROSS THE
NORTHERN TIER OF STATES. DRY WEATHER IS EXPECTED THROUGH THIS
PERIOD WITH HIGHS WARMING BACK TO AT OR SLIGHTLY ABOVE SEASONAL
AVERAGES ON TUESDAY. NEAR RECORD HIGH TEMPERATURES REMAIN POSSIBLE
ON WEDNESDAY WITH H7 TEMPS PROGGED BETWEEN 10C TO 14C AND EXPECTED
DOWNSLOPE FLOW WITH DEVELOPING LEE TROUGHING ACROSS THE EASTERN
PLAINS. CURRENT RECORDS FOR OCTOBER 15TH ARE 86F SET IN 1965 AT
PUB...80F SET IN 2010 AT COS AND 75F SET IN 1991 AT ALS. OVERNIGHT
LOWS LOOK TO BE AT OR ABOVE NORMAL AS WELL WITH THE WARM AIR ALOFT
ACROSS THE STATE.

WEDNESDAY NIGHT-FRIDAY...PASSING NORTHERN TIER SYSTEM SENDS A
WEAK...DRY COLD FRONT ACROSS THE AREA ON THURSDAY...WITH THE COOLER
AND DRY AIR REMAINING IN PLACE ACROSS THE AREA ON FRIDAY...AS A
BROAD UPPER TROUGH CARVES OUT ACROSS THE CENTRAL CONUS AND UPPER
LEVEL RIDGING REBUILDS ACROSS THE GREAT BASIN REGION. ALTHOUGH
TEMPERATURES LOOK TO BE BE COOLER THAN EARLIER IN THE WEEK...THEY
WILL STILL BE AROUND SEASONAL AVERAGES.

SATURDAY-SUNDAY...LOWER CONFIDENCE INTO THE UPCOMING WEEKEND AS
LONGER RANGE MODELS TRY TO BRING PAC NW ENERGY OVER THE TOP OF THE
GREAT BASIN RIDGE AND INTO HIGH PLAINS...THOUGH CONTINUE TO DIFFER
ON STRENGTH AND LOCATION OF SAID SYSTEM. MODEL CONSENSUS KEEPS
SLIGHT POPS ACROSS MAINLY THE HIGHER TERRAIN...ESPECIALLY ON
SUNDAY...AND KEEPS TEMPS AROUND SEASONAL AVERAGES...WHICH LOOKS GOOD
FOR NOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 345 AM MDT MON OCT 13 2014

VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS TODAY AND
TONIGHT. BREEZY NORTHERLY WINDS ARE EXPECTED AT KCOS AND KPUB TODAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...MW
AVIATION...28
Hazardous weather outlook, Oct 13, 6:00 AM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
600 AM MDT MON OCT 13 2014

COZ058>089-093>099-141200-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
600 AM MDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

28/23

In the hours before

Local storm report, Oct 13, 4:53 AM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
453 AM MDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             2 NE LEADVILLE          39.27N 106.27W
10/13/2014  M3.6 INCH        LAKE               CO   TRAINED SPOTTER

            OCT 12TH 24 HOUR TOTAL WITH 0.29 WATER EQUIVALENT

&&

MW

Nearby

Frost Advisories in Colorado, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.